|A question about Isentress/Truvada
Mar 12, 2012
Hi, I just wanted a professional thought about my new HIV therapy. I started Isentress and Truvada a little over 2 months ago and I just feel really "off" I have a lot of dizziness, tiredness, balance problems almost like Im doped up, and just kinda a depressed feeling. I know many other people on the same regimen and most everyone says they have NO side effects. Have you heard of these kind of s/e with my therapy? Should I wait it out and see if it goes away? I mean, it's not a good feeling but I could live with it if I knew it would go away after being on it for awhile. Thanks for your help. Tom
| Response from Dr. Young
Hello and thanks for posting.
While in general, your friends are right, the combination of Truvada (tenofovir+FTC) and Isentress (raltegravir) is usually very, very well tolerated, I do hear occasional reports of mild side effects.
Indeed, one of my previous students, Dr. Jake Gray and I published the reports of two cases of severe insomnia that developed in patients who switched to Isentress- those symptoms resolved promptly when the patients were switched back to their old medication, indicating that the medication was implicated in this unusual side effect. As I travel about and ask other doctors about their patient's experiences, I'll hear of the occasional (still rare) symptom of the types that you describe. Even the best tolerated drug can cause unwanted side effects is a minority of individuals.
If the symptoms haven't improved after two months (in my experience, many do), I'd discuss how your doing with your health care provider. It's possible that something else is the culprit, but maybe not.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Anal Sex Worried I Have HIV
- Flaky Skin After Touching Vaginal Fluid Worried I Have HIV
- Psoriasis After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Sinus Infection After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- White Spots After Precum Touching Vagina Worried I Have HIV
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.